Jump to content

Cloudzc1: Tapering off since 11/2023


Recommended Posts

I am so happy I found this community; this is my very first post. I am seeking help from individuals who are going through what I am going. I am 35 years old and have 4 children. After my 4th child I believe I got postpartum depression. I sought out help to this hospital where they had a program for mothers but unfortunately did not take my insurance. So, I just dealt with it alone for about 3 years. I went to my primary and told the dr. about my feelings they referred me to a psychiatrist where they confirmed I had depression and anxiety. In February 2020 I was put on Prozac. The first month was hell but after I felt better, although my anxiety was still there if anything I felt more sensitive. Migraines began the day I started that medication EVERYDAY in 2021 I switched to Sertraline migraines decreased but they were still coming. I was on 150 mg of medication and still felt depressed then I thought what the point of this medicine it's just to give me headaches and I was still unhappy I decided to taper off. I went down 25mg every month I would get some symptoms, but nothing compared to las dosage decrease. I went psycho, suicidal ideation, crying all day, negative feelings, could not see the good in anything, my heart was tired of all the pounding it was doing. My children saw me go through this which is the most hurtful to me they deserve to have a mom who can take care of them talk to them and so on. My last dose was taken 4/3/24 and it was about 6 weeks of hell. My depression and anxiety have gotten so much better. I'm finally in a good place about my mental and emotional state but about 3 weeks ago I started feeling nauseous and started vomiting every day. I'm not sure if this is part of the process of healing but is anyone else going through the vomiting and nauseas spells? If so, how long have you been experiencing. 

Link to comment
  • Erimus changed the title to Cloudzc1: Tapering off since 11/2023
  • Moderator

Hi @Cloudzc1, and welcome to SA!  We are a community of volunteers assisting people with tapering from psychiatric medications, and their associated withdrawal syndromes. 

 

I know Erimus has already sent you a warning- if you could complete your drug signature, it would be greatly appreciated.  This allows people visiting your thread to know your history at a glance, and makes it easier for us to assist you in coping with your symptoms.  In order to complete your signature, click on your username in the top right corner of this page, and click on account settings.  In the box on the left, click on Signature, and fill in your info!  Please include any supplements and OTC meds you are taking, as these can also impact withdrawal symptoms. 

 

I'm so sorry you experienced PPD.  I have been through that as well.  But glad to see that you are in a better place emotionally now. 

 

From your introductory post, it seems that you did quite a rapid taper.  I know that dropping by 25mg per month seems slow, but here at SA, we advocate for a much slower taper- 10% of your current dose per month, in order to minimize withdrawal symptoms.  Click here to read more about why this is recommended.  So I suspect that your nausea and vomiting is likely connected to a delayed withdrawal response. You are not alone in this- there are many members experiencing similar issues.  The one that comes to mind at the moment is @ShantyO7, if you wanted to check out her thread. 

 

You have a couple of options here.  One- you can ride it out.  Withdrawal can last for months, or in some cases, years, and you will go through the typical windows and waves pattern of recovery.  But you WILL recover.  And we're here to support you every step of the way. 

 

Your other option would be to try a small reinstatement of the Sertraline to see if that helps with the nausea and vomiting.  The problem with that is that it may make the headaches come back.  So you have to weigh which is the lesser of those two evils.  If you would like to consider reinstating, click here to read about the process.  I am happy to help you decide what dose would be best, but it would be a very small dose to start.  Reinstating is best done within three months of stopping- 4/3/24... is that March 4 or April 3?  The numbers mean different things in different parts of the world lol.  If April 3 is when you stopped, you are still within that window.  March 4 is stretching it, but it still could be helpful to reinstate. 

 

As for your children, I get how horrifying it is to think about them seeing you at your worst.  I have a daughter, and have found it very helpful to explain to her what is happening to me in an age appropriate way.  I can guarantee that they will surprise you in their understanding and empathy.  Kids are amazing. :)

1995- 2007- On and off multiple antidepressants (Prozac, Paxil, Effexor, Wellbutrin, escitalopram). Memory poor- can’t remember dates. Always tapered fast or CT.  2007- tapered Wellbutrin, zopiclone and escitalopram over one month to get pregnant.  Withdrawal hell for many years.

2009- Daughter born 🥰 Post partum depression/psychosis- no meds taken.

2016- Back on escitalopram due to job change/anxiety

2022- Severe covid infection- Diagnosed with long covid 08/22.

2023- 01/23- Long term disability approved for long covid.  Started taper under MD advice from 20mg: 11/23- 15mg. 2024- March-10mg. Started low dose naltrexone for long covid-5mg- terrible reaction, reduced to 0.5mg.  April- 10mg escitalopram, 1.0mg LDN. May 1- 9.0mg escitalopram, 1.0mg LDN. May 15- 9.0mg escitalopram, 1.5mg LDN.  June 12- 8.5mg escitalopram, 1.5mg LDN.  July 8- Brassmonkey micro taper started.  8.4mg escitalopram, 1.5mg LDN.  July 15- 8.3mg esc, 1.5mg LDN.  July 18 8.3mg esc, 2.0mg LDN

 

Supplements/other meds: Vitamin D, B12, Claritin

 

I am not a doctor.  I don't even play one on TV.  This is not medical advice, but based on personal experience.  Please consult a medical professional.

Link to comment
  • Moderator

Hi @Cloudzc1- no problem!  Are you using a phone or a laptop/desktop computer?  

1995- 2007- On and off multiple antidepressants (Prozac, Paxil, Effexor, Wellbutrin, escitalopram). Memory poor- can’t remember dates. Always tapered fast or CT.  2007- tapered Wellbutrin, zopiclone and escitalopram over one month to get pregnant.  Withdrawal hell for many years.

2009- Daughter born 🥰 Post partum depression/psychosis- no meds taken.

2016- Back on escitalopram due to job change/anxiety

2022- Severe covid infection- Diagnosed with long covid 08/22.

2023- 01/23- Long term disability approved for long covid.  Started taper under MD advice from 20mg: 11/23- 15mg. 2024- March-10mg. Started low dose naltrexone for long covid-5mg- terrible reaction, reduced to 0.5mg.  April- 10mg escitalopram, 1.0mg LDN. May 1- 9.0mg escitalopram, 1.0mg LDN. May 15- 9.0mg escitalopram, 1.5mg LDN.  June 12- 8.5mg escitalopram, 1.5mg LDN.  July 8- Brassmonkey micro taper started.  8.4mg escitalopram, 1.5mg LDN.  July 15- 8.3mg esc, 1.5mg LDN.  July 18 8.3mg esc, 2.0mg LDN

 

Supplements/other meds: Vitamin D, B12, Claritin

 

I am not a doctor.  I don't even play one on TV.  This is not medical advice, but based on personal experience.  Please consult a medical professional.

Link to comment
  • Moderator
4 minutes ago, Cloudzc1 said:

Im on a laptop right now

Ok, so follow these directions:

  1. Scroll to the top of this page, and click on your username in the upper right corner of the screen.
  2. Click on Account Settings
  3. In the box on the left hand side of the screen that pops up, click on Signature
  4. Fill in all your relevant drug history, including all medications and supplements you are currently taking.  You can use mine as an example of what to write.
  5. When finished, click on Save!

That's it!  This will allow people visiting your thread to have a picture of your history at a glance.  

 

Hope you're doing ok today... do check out the links I provided in my initial response, and keep posting, keep asking questions!  You'll get through this!

1995- 2007- On and off multiple antidepressants (Prozac, Paxil, Effexor, Wellbutrin, escitalopram). Memory poor- can’t remember dates. Always tapered fast or CT.  2007- tapered Wellbutrin, zopiclone and escitalopram over one month to get pregnant.  Withdrawal hell for many years.

2009- Daughter born 🥰 Post partum depression/psychosis- no meds taken.

2016- Back on escitalopram due to job change/anxiety

2022- Severe covid infection- Diagnosed with long covid 08/22.

2023- 01/23- Long term disability approved for long covid.  Started taper under MD advice from 20mg: 11/23- 15mg. 2024- March-10mg. Started low dose naltrexone for long covid-5mg- terrible reaction, reduced to 0.5mg.  April- 10mg escitalopram, 1.0mg LDN. May 1- 9.0mg escitalopram, 1.0mg LDN. May 15- 9.0mg escitalopram, 1.5mg LDN.  June 12- 8.5mg escitalopram, 1.5mg LDN.  July 8- Brassmonkey micro taper started.  8.4mg escitalopram, 1.5mg LDN.  July 15- 8.3mg esc, 1.5mg LDN.  July 18 8.3mg esc, 2.0mg LDN

 

Supplements/other meds: Vitamin D, B12, Claritin

 

I am not a doctor.  I don't even play one on TV.  This is not medical advice, but based on personal experience.  Please consult a medical professional.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy